Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 17, 2015, 7:26 AM MDT for Pueblo County, Colorado. It took effect at Jun 17, 2015, 10:27 AM MDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 7:26 AM MDT (13:26 UTC)
- In effect from
- Jun 17, 2015, 10:27 AM MDT
- Expired
- Jun 18, 2015, 2:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Nepesta (NPTC2).
- Action stage
- 15.5 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
394
WGUS45 KPUB 171326
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
726 AM MDT WED JUN 17 2015
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
Arkansas River At Canon City affecting Fremont County.
Arkansas River At La Junta affecting Otero County.
.River levels continue to run high as snow melt continues.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC043-180126-
/O.EXT.KPUB.FL.W.0035.000000T0000Z-150620T0000Z/
/CNCC2.1.ER.150617T1800Z.150618T0000Z.150619T1200Z.UU/
726 AM MDT WED JUN 17 2015
The Flood Warning continues for
The Arkansas River At Canon City.* At 7:15 AM Wednesday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this afternoon and
continue to rise to near 10.1 feet by early this evening.the river
will fall below flood stage by midmorning Friday.
* Impact...At 10.0 feet...Minor overbank flow occurs into low lying
areas along river. Water overtops screens at Canon City water
supply intake.
&&
LAT...LON 3847 10527 3845 10516 3843 10507 3835 10506
3838 10516 3840 10527
$$
COC101-180125-
/O.NEW.KPUB.FL.W.0037.150617T1627Z-150618T0800Z/
/NPTC2.1.ER.150617T1627Z.150617T1800Z.150617T2000Z.UU/
726 AM MDT WED JUN 17 2015
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River Near Nepesta.
* from this morning to late tonight.
* At 7:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 16.8 feet by early this afternoon.the river will
fall below flood stage by early this afternoon.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near
Nepesta occurs.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-180125-
/O.EXT.KPUB.FL.W.0027.000000T0000Z-150620T1200Z/
/LXHC2.1.RS.150607T0557Z.150618T1800Z.150620T0000Z.UU/
726 AM MDT WED JUN 17 2015
The Flood Warning continues for
The Arkansas River At La Junta.* At 7:15 AM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.1 feet by
early tomorrow afternoon. The river will fall below flood stage
early Friday evening.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$1 follow-up statement
866
WGUS85 KPUB 171912
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
112 PM MDT WED JUN 17 2015
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River Near Nepesta affecting Pueblo County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River At Canon City affecting Fremont County.
Arkansas River At La Junta affecting Otero County.
.The water level in the Arkansas River will remain high for the next
several days. Snow melt and water from recent rainfall...will keep the
water level in minor flood stage at Canon City until about Saturday
afternoon. Recent heavy rains upstream from La Junta and releases from
the Pueblo Reservoir...will keep the river in minor flood stage at
La Junta through the weekend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC043-180712-
/O.EXT.KPUB.FL.W.0035.000000T0000Z-150620T1800Z/
/CNCC2.1.ER.150617T1515Z.150618T0600Z.150620T0600Z.UU/
112 PM MDT WED JUN 17 2015
The Flood Warning continues for
The Arkansas River At Canon City.
* until Saturday afternoon...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by
after midnight tonight. The river will fall below flood stage after
midnight Saturday morning.
* Impact...At 10.0 feet...Minor overbank flow occurs into low lying
areas along river. Water overtops screens at Canon City water
supply intake.
&&
LAT...LON 3847 10527 3845 10516 3843 10507 3835 10506
3838 10516 3840 10527
$$
COC101-171942-
/O.CAN.KPUB.FL.W.0030.000000T0000Z-150620T0900Z/
/ADLC2.2.RS.150615T0220Z.150617T0300Z.000000T0000Z.UU/
112 PM MDT WED JUN 17 2015
The Flood Warning is cancelled for
The Arkansas River Near Avondale.
* At 12:15 PM Wednesday the stage was 5.8 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will crest below flood stage at 6.9 feet
midmorning tomorrow.
* Impact...At 6.5 feet...Damage to irrigation works is possible.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-171942-
/O.CAN.KPUB.FL.W.0037.000000T0000Z-150618T0800Z/
/NPTC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
112 PM MDT WED JUN 17 2015
The Flood Warning is cancelled for
The Arkansas River Near Nepesta.
* At 12:15 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Forecast...The river will crest below flood stage at 16.3 feet
after midnight tonight.
* Impact...At 14.5 feet...The river is bankfull. Low lying wetland
areas along the channel begin to flood.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-180712-
/O.EXT.KPUB.FL.W.0027.000000T0000Z-150622T1200Z/
/LXHC2.1.RS.150607T0557Z.150619T0000Z.150622T0000Z.UU/
112 PM MDT WED JUN 17 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until Monday morning...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by
early tomorrow evening. The river will fall below flood stage early
Sunday evening.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 7:17 AM MDT, 9 minutes earlier.
Area forecast discussion, Jun 17, 7:17 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 717 AM MDT WED JUN 17 2015 .UPDATE... ISSUED AT 715 AM MDT WED JUN 17 2015 ADJUSTED POPS AND SKY COVER TO REFLECT MOST RECENT RADAR AND SATELLITE TRENDS. ALSO LOADED THE LATEST OBSERVATIONS INTO THE FRONT END OF THE FORECAST GRIDS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 506 AM MDT WED JUN 17 2015 ...THUNDERSTORMS NOT DONE YET... SHORTWAVE ENERGY WILL CONTINUE TO TRACK ACROSS THE AREA TODAY IN NORTHWEST FLOW PATTERN. THIS WILL CONTINUE THE THUNDERSTORM THREAT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND LOCALLY HEAVY RAIN. 0-6KM BULK SHEAR VALUES ARE LOOKING PRETTY LOW FOR SEVERE WEATHER TODAY...ONLY HITTING ABOUT 30 KNOTS AT BEST...SO SEVERE THREAT IS PRETTY SLIGHT. HOWEVER...GIVEN ENOUGH CAPE AND INSTABILITY...1 OR 2 STORMS MAY BE ABLE TO MANAGE WIND GUSTS TO AROUND 60 MPH AND POSSIBLY 1 INCH DIAMETER HAIL. TEMPERATURES TODAY WILL START TO MAKE A REAL JOG UPWARD. DEWPOINTS IN THE 30S ARE STARTING TO SHOW UP OVER THE WESTERN SLOPE OF COLORADO THIS MORNING. ALSO...WATER VAPOR PICTURES ARE STARTING TO SHOW LESS MOISTURE OVER THE WESTERN HALF OF THE STATE. SO...LOOKS LIKE SOME DRIER AIR IS FINALLY STARTING TO INFILTRATE THE REGION. THIS SHOULD HELP THE WARMING PROCESS TODAY...AND BOOST TEMPERATURES SEVERAL DEGREES FROM YESTERDAY. MAYBE SOME READINGS NEAR 90 ACROSS THE LOWER ARKANSAS VALLEY? REAL SUMMER HEAT MAY BE JUST AROUND THE CORNER. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 506 AM MDT WED JUN 17 2015 EXTENDED MODELS AGREE SOMEWHAT ON SLIDING A FLAT UPPER RIDGE ACROSS THE DESERT SW AND INTO THE REGION STARTING THURSDAY...AND GRADUALLY EDGING IT EAST ACROSS CO AND INTO THE CENTRAL PORTIONS OF THE COUNTRY BY TUESDAY. THIS WILL MEAN MORE DRY CONDITIONS AS WELL AS WARMER TEMPS...CLOSER TO TYPICAL MID TO LATE JUNE CONDITIONS. TEMPS ARE FORECAST TO WARM INTO THE 90S FOR THE PLAINS...AND INTO THE 80S FOR THE HIGH VALLEYS EACH DAY. AS FOR PRECIP CHANCES...ISOLATED DIURNAL MT CONVECTION WILL REMAIN A POSSIBILITY EACH DAY. THE GFS DOES INDICATE A COLD FRONT DROPPING DOWN THE E PLAINS SAT MORNING...USHERING IN EASTERLY UPSLOPE FLOW FOR SAT AND INTO SUN. AT THIS TIME THE MODELS DO NOT REFLECT COOLER TEMPS OR ENHANCED PRECIP CHANCES WITH THIS...WHICH MAY CHANGE IN UPCOMING MODEL RUNS. ONE LAST DIFFERENCE OF NOTE: THE EC MODEL SLIDES THE UPPER RIDGE TO THE EAST SLIGHTLY FASTER...AND STARTING NEXT TUE OPENS UP A TAP OF GULF MOISTURE THAT LOOKS MONSOON-LIKE. THE GFS DOES NOT SHOW THIS...SO THIS TOO WILL BEAR SOME MONITORING. MOORE && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 506 AM MDT WED JUN 17 2015 NORTHWEST FLOW PATTERN WITH EMBEDDED SHORTWAVE ENERGY WILL BRING MORE SHOWERS AND THUNDERSTORMS TO THE FLIGHT AREA TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PRIMARY CONCERNS WILL BE FOR LIGHTNING...WIND GUSTS TO AROUND 40 MPH AND LOCALLY HEAVY RAIN. FLIGHT CONDITIONS COULD DROP LOCALLY TO MVFR/IFR/LIFR IN STORMS. OTHERWISE...PRIMARILY VFR NEXT 24 HOURS. KCOS...KPUB AND KALS TAF SITES WILL ALSO SEE A CHANCE FOR STORMS TODAY...GENERALLY 20 TO 22Z...OTHERWISE VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...LW LONG TERM...MOORE AVIATION...LW
Hazardous weather outlook, Jun 17, 6:26 AM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 626 AM MDT WED JUN 17 2015 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 626 AM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING MORE THUNDERSTORMS TO THE AREA TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAIN. THERE IS A SLIGHT RISK THAT 1 OR 2 STORMS COULD PRODUCE WIND GUSTS TO 60 MPH AND 1 INCH DIAMETER HAIL. CAUTION SHOULD CONTINUE AROUND AREA RIVERS AND STREAMS TODAY. STREAMFLOWS REMAIN HIGH AND FAST FROM RAIN AND SNOWMELT. CURRENTS ARE STRONG AND RIVERBANKS UNSTABLE. KEEP A SAFE DISTANCE BETWEEN YOURSELF AND THE WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PATTERN SHIFT TO WARMER AND DRIER WEATHER IS EXPECTED OVER THE WEEKEND AND INTO THE NEXT WEEK. THUNDERSTORM ACTIVITY DURING THIS PERIOD WILL BE MUCH MORE SPARSE...AND CONFINED MAINLY TO THE MOUNTAIN AREAS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. PRIMARY STORM THREATS DURING THIS PERIOD WILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. 50/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:46 PM MDT | Special Weather Statement | PUB | El Paso | 89 min |
| Jun 16, 8:07 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 16, 9:21 PM MDT | Special Weather Statement | PUB | El Paso | 84 min |
| Jun 16, 9:50 PM MDT | Special Weather Statement | PUB | Custer | 85 min |
| Jun 16, 11:25 PM MDT | Special Weather Statement | PUB | Fremont | 95 min |
| Jun 16, 11:48 PM MDT | Special Weather Statement | PUB | El Paso | 87 min |
| Jun 17, 1:46 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| Jun 17, 2:28 PM MDT | Special Weather Statement | PUB | Huerfano | 47 min |
| Jun 17, 2:30 PM MDT | Special Weather Statement | PUB | Rio Grande | 30 min |
| Jun 17, 3:42 PM MDT | Special Weather Statement | PUB | 48 min | |
| Jun 17, 4:40 PM MDT | Special Weather Statement | PUB | Costilla | 50 min |
| Jun 17, 5:43 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.